A 26-year-old female asked:
I got my mirena (levonorgestrel) out 8/3, and got my period 8/5, normal flow until today 8/9 and i leaked though my tampon pulled it out with a 5-6"blood clot attached?
1 doctor answer • 1 doctor weighed in
Gynecology 23 years experience
Watch: If you start to bleed heavily and it doesn't stop then go to the ER. Too much is typically considered soaking through more than a maxi pad an hour for 2 hours, or if associated with dizziness, shortness of breath, other symptoms. Heavy bleeding can also be 2nd removal of the IUD with disruption of the lining. It can also occur with infection. See a doctor to evaluate further
1.1k viewsAnswered >2 years ago
Last updated Aug 10, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.